Hail, Saunders
- When
- July 25, 6:20 PM CST
- Where
- Saunders County, Mead
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.233, -96.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 25, 1:45 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT MON JUL 25 2005 .DISCUSSION... THUNDERSTORMS TONIGHT THEN COOLDOWN TUESDAY ARE THE MAIN FORECAST CONCERNS. LATEST SURFACE CHARTS WERE SHOWING BROAD LOW PRESSURE OVER CENTRAL NEBRASKA WITH A WARM FRONT ARCING INTO NORTHERN IOWA. SYNOPTIC SCALE COLD FRONT WAS ENTERING NORTHERN NEBRASKA. CONVECTION WAS BREAKING OUT ALONG BOTH FRONTAL BOUNDARIES EARLY THIS AFTERNOON...BUT IN BETWEEN...ONLY LINGERING MID LEVEL SHOWERS AND ISOLATED THUNDERSTORMS WERE NOTED ACROSS THE NORTHERN CWA. CLOUD SHIELD FROM CONVECTION AND WARM ADVECTION COVERED THE NORTHERN THIRD OF THE CWA WHERE TEMPERATURES WERE HOLDING IN THE MIDDLE 80S...WHILE SOUTH OF THE CLOUDS TEMPERATURES WERE REACHING THE UPPER 90S. HIGHER DEW POINTS WERE NOTED NORTH OF THE WARM FRONT WHERE MID 70S READINGS WERE COMMON...WHILE SOUTH OF WARM FRONT THE WAS STILL JUICY WITH DEW POINTS IN THE UPPER 60S TO LOWER 70S. SURFACE BASED INSTABILITY WAS HIGHEST ALONG AND SOUTH OF THE WARM FRONT... GENERALLY OVER WESTERN IOWA COUNTIES WHERE CAPES WERE TOPPING 4000 J/KG AS OF 2 PM. BULK SHEAR WAS ALSO HIGHEST ALONG WARM FRONT FROM NORTHEAST NEBRASKA INTO WESTERN IOWA. LOW LEVEL HELICITY...0-1KM STORM RELATIVE...WAS MAXIMIZED NEAR WARM FRONT IN NORTHWEST AND NORTHERN IOWA. ALL THIS POINTS TO DECENT SHOT OF SEVERE THUNDERSTORMS FIRING JUST NORTH OF THE CWA ON THE IOWA SIDE OF THE MISSOURI RIVER...WITH THE CHANCE FOR TORNADOES NEAR THE WARM FRONT. WOULD ALSO EXPECT LINE OF STORMS TO FIRE NEAR CLOUD/NO CLOUD ZONE JUST NORTHWEST OF THE OMAHA AND LINCOLN AREAS. STORMS SHOULD MOVE EAST THROUGH THE EVENING...BUT PROGRESS TO THE SOUTH AS COLD FRONT CONTINUES ITS MARCH INTO THE CWA FROM THE NORTHWEST. INSTABILITY FORECASTS BEGIN TO WANE LATER THIS EVENING SO THREAT FOR SEVERE SHOULD DIMINISH TOWARD MIDNIGHT...HOWEVER CONTINUED POST FRONTAL SHOWERS/STORMS ARE LIKELY OVERNIGHT. BOTH NAM AND GFS ARE SIMILAR IN DRIVING COLD FRONT THROUGH THE CWA BY 12Z TUESDAY. AFTER THAT...GFS HANGS ON TO PRECIP A LITTLE LONGER IN THE SOUTH AS FRONT SLOWS DOWN IN RESPONSE TO MID LEVEL WAVE SPREADING INTO THE NORTHERN PLAINS. WILL PLAY A COMPROMISE FORECAST BETWEEN NAM AND GFS TIMING...WITH THE SIGNIFICANT RAINS OUT OF THE AREA BY MORNING BUT CONTINUE A LINGERING CHANCE THROUGH MUCH OF THE DAY IN THE SOUTH. DRASTICALLY COOLER AIR IS STILL FORECAST TO SPILL IN BEHIND THE FRONT FOR TUESDAY. TEMPERATURES ARE ONLY IN THE 60S UPSTREAM IN SOUTH DAKOTA...AND WILL BE OVERHEAD TUESDAY. MOS HIGHS FOR TUESDAY HAVE CONTINUED TO DROP OVER THE LAST SEVERAL RUNS...SO SEE NO POINT IN ARGUING TOO MUCH. EXTENT OF LOW CLOUDS FILTERING IN BEHIND THE COLD FRONT WILL ALSO HELP TO KEEP TEMPS WELL BELOW NORMAL. COOL AIR UNDER HIGH PRESSURE WEDNESDAY MORNING WILL ALLOW TEMPS TO DROP INTO THE 50S MOST AREAS. THEN A GRADUAL WARM UP IS FORECAST FOR THE REST OF THE WEEK AND WEEKEND AS SOUTHERLY FLOW AND RISING HEIGHTS RETURN TO THE CENTRAL PLAINS. HAVE CONTINUED DRY FORECAST WEDNESDAY THROUGH MONDAY. BEST CHANCES...ALBEIT SLIGHT...FOR MORE CONVECTION APPEAR TO BE THURSDAY AS GFS DRAGS A WEAK COLD FRONT INTO THE NORTHERN CWA. NAM KEEPS THIS FEATURE NORTH OF THE AREA. AND THEN FRIDAY NIGHT...WARM ADVECTION DURING TRANSITION TO UPPER RIDGING MAY SPARK SOME STORMS...BUT CONFIDENCE AND LACK OF MODEL CONTINUITY PRECLUDE A MENTION AT THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...HEAT ADVISORY THROUGH 7 PM CDT NEZ052-053-067-068-091-093. IA...HEAT ADVISORY THROUGH 7 PM CDT IAZ069-079-080-090-091. && DERGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 528 PM CDT MON JUL 25 2005 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-051-065-066- 078-088>090-092-260530- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-GAGE- HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-MONONA IA- PAWNEE-PIERCE-PLATTE-SALINE-SAUNDERS-SEWARD-SHELBY IA-STANTON- THURSTON-WASHINGTON-WAYNE- 528 PM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY WEATHER THREATS. AN ISOLATED TORNADO WILL BE POSSIBLE...NEAR THE COLD FRONT AND ESPECIALLY IN WESTERN IOWA COUNTIES OF HARRISON...AND SHELBY COUNTIES. HEAVY RAIN WILL ALSO ACCOMPANY THESE STORMS. A STRONG COLD FRONT AND ASSOCIATED AREA OF LOW PRESSURE WILL MOVE THROUGH EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING. STORMS ARE BEGINNING TO DEVELOP AS SEVERAL LOCATIONS AHEAD OF THE FRONT HAVE HIT OVER 100 DEGREES. SHEAR AND INSTABILITY ARE FAVORABLE FOR SUPERCELLS. DUE TO THE SHEAR NEAR THE COLD FRONT AN ISOLATED TORNADO IS POSSIBLE...AND LOW LEVEL MOIST CONDITIONS WILL ENHANCE THE ISOLATED TORNADO POTENTIAL AREA FOR PARTS OF WESTERN IOWA. THE SEVERE WEATHER THREAT SHOULD LESSEN DURING THE LATE EVENING HOURS. SCATTERED THUNDERSTORMS WILL LINGER INTO ESPECIALLY SOUTHEAST NEBRASKA AND SOUTHWEST IOWA TUESDAY. BRIEF WINDY GUSTS... LOCALLY HEAVY RAINFALL AND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED FOR PARTS OF SOUTHEAST NEBRASKA AND WESTERN IOWA TONIGHT AND SHOULD NOT BE NEEDED TUESDAY. IAZ069-079-080-090-091-NEZ052-053-067-068-091-093-260530- CASS-DOUGLAS-FREMONT IA-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA- POTTAWATTAMIE IA-RICHARDSON-SARPY- 528 PM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY WEATHER THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT NEAR THE COLD FRONT. HEAVY RAIN WILL ALSO ACCOMPANY THESE STORMS. A STRONG COLD FRONT AND ASSOCIATED AREA OF LOW PRESSURE WILL MOVE THROUGH EASTERN NEBRASKA AND WESTERN IOWA THIS EVENING. STORMS ARE BEGINNING TO DEVELOP AS SEVERAL LOCATIONS AHEAD OF THE FRONT HAVE HIT OVER 100 DEGREES. SHEAR AND INSTABILITY ARE FAVORABLE FOR SUPERCELLS. DUE TO THE SHEAR NEAR THE COLD FRONT AN ISOLATED TORNADO IS POSSIBLE...AND LOW LEVEL MOIST CONDITIONS WILL ENHANCE THE ISOLATED TORNADO POTENTIAL AREA FOR PARTS OF WESTERN IOWA. THE SEVERE WEATHER THREAT SHOULD LESSEN DURING THE LATE EVENING HOURS. SCATTERED THUNDERSTORMS WILL LINGER INTO ESPECIALLY SOUTHEAST NEBRASKA AND SOUTHWEST IOWA TUESDAY. BRIEF WINDY GUSTS... LOCALLY HEAVY RAINFALL AND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. A HEAT ADVISORY ALSO CONTINUES IN EFFECT IN AREAS FROM OMAHA SOUTH TO NEBRASKA CITY AND EAST INTO SOUTHWEST IOWA. HIGH TEMPERATURES CLIMBED FROM 95 TO 102...AND WITH THE HUMIDITY...THE HEAT INDEX WILL RANGE FROM 100 TO 105 DURING THE EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED TONIGHT AND SHOULD NOT BE NEEDED TUESDAY. ZAPOTOCNY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
528 PM CDT MON JUL 25 2005
IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093-
260500-
...SEVERE THUNDERSTORM WATCH 684 HAS BEEN ISSUED UNTIL MIDNIGHT CDT
IN SOUTHWEST IOWA
HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
AND PAGE
IN EAST CENTRAL NEBRASKA
WASHINGTON...SAUNDERS...DOUGLAS AND SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...
JOHNSON...JEFFERSON...RICHARDSON AND PAWNEE
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
557 PM CDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 N VALLEY 41.37N 96.35W
07/25/2005 1.00 INCH DOUGLAS NE PUBLIC
&&
SNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
645 PM CDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST LINCOLN 40.82N 96.69W
07/25/2005 63 MPH LANCASTER NE ASOS
MEASURED BY THE ASOS AT THE LINCOLN AIRPORT.
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
706 PM CDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 5 W ASHLAND 41.04N 96.47W
07/25/2005 LANCASTER NE AMATEUR RADIO
12 INCH DIAMETER TREE LIMBS BLOWN DOWN.
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
709 PM CDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 4 W NEOLA 41.45N 95.69W
07/25/2005 0.75 INCH POTTAWATTAMIE IA TRAINED SPOTTER
0648 PM TSTM WND DMG 1 E UNDERWOOD 41.39N 95.66W
07/25/2005 POTTAWATTAMIE IA LAW ENFORCEMENT
MAIN POWER LINE DOWN
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
711 PM CDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 W LINCOLN 40.82N 96.73W
07/25/2005 LANCASTER NE PUBLIC
THREE TO FOUR INCH BRANCHES DOWN
&&
JBThe Omaha radar (KOAX), 15 km away, was scanning. The volume nearest the first event began at 00:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467654.